Alert archive / California / Special Marine Warnings in 2016

Special Marine Warning 13, NWS Eureka, CA

March 12, 2016

NWS Eureka, CA issued this special marine warning at Mar 12, 2016, 5:15 AM PST. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2016, 5:15 AM PST (13:15 UTC)
Expired
Mar 12, 2016, 6:45 AM PST
In force
90 min
Issued by
NWS Eureka, CA
Area
Storm-based polygon

The radar

The Eureka (Bunker Hill) radar (KBHX), 3 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 1.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2016-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2016-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
437 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

721 
WHUS56 KEKA 121315
SMWEKA
PZZ410-450-455-470-475-121445-
/O.NEW.KEKA.MA.W.0013.160312T1315Z-160312T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE EUREKA
515 AM PST SAT MAR 12 2016

THE NATIONAL WEATHER SERVICE IN EUREKA CALIFORNIA HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS OFF NORTHWEST CALIFORNIA OUT 60 NM.

* UNTIL 645 AM PST

* AT 515 AM PST...DOPPLER RADAR INDICATED A LINE OF STRONG
  THUNDERSTORMS...CAPABLE OF PRODUCING WINDS TO NEARLY 50 KNOTS AND
  SMALL HAIL...LOCATED ALONG A LINE EXTENDING FROM 9 NM WEST OF
  TRINIDAD HEAD TO 65 NM SOUTHWEST OF CAPE MENDOCINO...MOVING EAST AT
  25 KNOTS.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...CAPE MENDOCINO AND TRINIDAD HEAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THESE STORMS PASS.

&&

LAT...LON 3944 12431 3946 12522 3958 12538 4122 12443
      4125 12410 4114 12416 4089 12413 4076 12423
      4082 12413 4082 12417 4086 12414 4085 12409
      4083 12408 4070 12427 4071 12427 4044 12441
      4026 12436 3996 12399
TIME...MOT...LOC 1315Z 282DEG 25KT 4109 12435 3954 12523 

$$

RPA
3 follow-up statements
742 
FZUS76 KEKA 121352
MWSEKA

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
552 AM PST SAT MAR 12 2016

PZZ410-450-455-470-475-121445-
/O.CON.KEKA.MA.W.0013.000000T0000Z-160312T1445Z/
552 AM PST SAT MAR 12 2016

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 645 AM PST...

FOR THE FOLLOWING AREAS...
COASTAL WATERS OFF NORTHWEST CALIFORNIA OUT 50 NM.

AT 552 AM PST...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
CAPABLE OF PRODUCING WINDS TO NEARLY 50 KNOTS AND SMALL HAIL. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR TRINIDAD HEAD TO
52 NM WEST OF FORT BRAGG...MOVING EAST AT 25 KNOTS.

LOCATIONS IMPACTED INCLUDE...
EUREKA...CAPE MENDOCINO AND TRINIDAD HEAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...AND
HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THESE
STORMS PASS.

&&

LAT...LON 3944 12431 3949 12504 4048 12465 4112 12427
      4114 12416 4089 12413 4076 12423 4082 12413
      4082 12417 4086 12414 4085 12409 4083 12408
      4070 12427 4071 12427 4044 12441 4026 12436
      3996 12399
TIME...MOT...LOC 1352Z 282DEG 25KT 4104 12406 3949 12494 

$$

RPA
840 
FZUS76 KEKA 121426
MWSEKA

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
626 AM PST SAT MAR 12 2016

PZZ410-450-470-121435-
/O.CAN.KEKA.MA.W.0013.000000T0000Z-160312T1445Z/
626 AM PST SAT MAR 12 2016

...THE SPECIAL MARINE WARNING IS CANCELLED...

THE AFFECTED AREAS WERE...
COASTAL WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA OUT 10 NM...
HUMBOLDT BAY BAR...
WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM...

THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA AND NO LONGER
POSE A SIGNIFICANT THREAT TO BOATERS.

LAT...LON 3947 12477 3992 12456 4027 12436 4026 12436
      3996 12399 3944 12431
TIME...MOT...LOC 1425Z 331DEG 30KT 4020 12425 3944 12466 

$$

PZZ455-475-121445-
/O.CON.KEKA.MA.W.0013.000000T0000Z-160312T1445Z/
626 AM PST SAT MAR 12 2016

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 645 AM PST...

FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM CAPE MENDOCINO TO PT. ARENA CA OUT 10 NM...
WATERS FROM CAPE MENDOCINO TO PT. ARENA CA FROM 10 TO 60 NM...

AT 625 AM PST...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
CAPABLE OF PRODUCING WINDS TO NEARLY 50 KNOTS AND SMALL HAIL. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 NM SOUTHEAST OF
CAPE MENDOCINO TO 39 NM WEST OF FORT BRAGG...MOVING SOUTHEAST AT 30
KNOTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...AND
HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THESE
STORMS PASS.

&&

LAT...LON 3947 12477 3992 12456 4027 12436 4026 12436
      3996 12399 3944 12431
TIME...MOT...LOC 1425Z 331DEG 30KT 4020 12425 3944 12466 

$$

RPA
991 
FZUS76 KEKA 121444
MWSEKA

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
644 AM PST SAT MAR 12 2016

PZZ455-475-121453-
/O.EXP.KEKA.MA.W.0013.000000T0000Z-160312T1445Z/
644 AM PST SAT MAR 12 2016

...THE SPECIAL MARINE WARNING WILL EXPIRE AT 645 AM PST...

THE AFFECTED AREAS WERE... 
COASTAL WATERS FROM CAPE MENDOCINO TO PT. ARENA CA OUT 10 NM...
WATERS FROM CAPE MENDOCINO TO PT. ARENA CA FROM 10 TO 60 NM...

THE THUNDERSTORMS ARE ON A WEAKENING TREND AND NO LONGER POSE A
SIGNIFICANT THREAT TO BOATERS.

LAT...LON 3947 12477 3992 12456 4027 12436 4026 12436
      3996 12399 3944 12431
TIME...MOT...LOC 1441Z 282DEG 25KT 4020 12425 3944 12466 

$$

RPA

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Mar 12, 3:38 AM PST, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 12, 3:38 AM PST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
338 AM PST SAT MAR 12 2016

.SYNOPSIS...HEAVY RAIN EARLY THIS MORNING WILL GIVE WAY TO SHOWERS
THIS AFTERNOON AND OVERNIGHT. ANOTHER SYSTEM SUNDAY WILL BRING
ADDITIONAL HEAVY RAIN AND WIND TO THE AREA. A WARMING AND DRYING
TREND IS EXPECTED BY THE MIDDLE OF NEXT WEEK.

&&

.SHORT TERM...THROUGH TUESDAY...A COLD FRONT IS RAPIDLY
APPROACHING THE COAST THIS MORNING WITH A BAND OF HEAVY RAIN
EVIDENT ON RADAR. LIGHTNING STRIKES HAVE OCCURRED ALONG THE FRONT
OFF THE OREGON COAST AND IT IS NOT OUT OF THE QUESTION THAT A FEW
RUMBLES OF THUNDER WILL BE HEARD ON THE DEL NORTE OR HUMBOLDT
COAST EARLY THIS MORNING. WINDS HAVE INCREASED IN ADVANCE OF THE
FRONT WITH LOCATIONS NEAR CRESCENT CITY AND IN THE MOUNTAINS
GUSTING OVER 40 MPH. THERE IS POTENTIAL FOR A FEW GUSTS ALONG THE
FRONTAL BOUNDARY WITHIN A LINE OF HEAVIER CONVECTION TO GUST TO
NEAR 50 MPH FOR A PERIOD EARLY THIS MORNING ON THE HUMBOLDT AND
DEL NORTE COASTS. SPECIAL WEATHER STATEMENTS WILL BE ISSUED IF
NEEDED TO COVER THIS POSSIBILITY.

PERIODS OF HEAVY RAIN WILL PERSIST THROUGH THE MORNING HOURS AS THE
FRONT MOVES INLAND. BEHIND THE FRONT NUMEROUS SHOWERS ARE EXPECTED.
ANOTHER FRONT ON SUNDAY WILL BRING ANOTHER ROUND OF HEAVY RAIN AND
GUSTY SOUTH WINDS. TOTAL RAINFALL TODAY THROUGH SUNDAY WILL RANGE
FROM 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS TO NEAR 8 INCHES IN
THE MOUNTAINS. THIS HEAVY RAINFALL WILL LIKELY RESULT IN RISING
SMALL STREAMS AND CREEKS WHICH WILL HAVE THE POTENTIAL TO FLOOD LOW
LYING AREAS. THUS THE AREAL FLOOD WATCH REMAINS IN EFFECT FOR THE
ENTIRE REGION.

IN ADDITION TO THE RAIN...SNOW LEVELS WILL FLUCTUATE BETWEEN
ROUGHLY 5000 FEET AND 3000 FEET AHEAD OF AND BEHIND PASSING COLD
FRONTS...RESPECTIVELY...WITH THE LOWEST SNOW LEVELS LIKELY
OCCURRING SUNDAY NIGHT AND MONDAY. ELEVATIONS ABOVE 5000 FEET WILL
LIKELY SEE SEVERAL INCHES OF SNOW THROUGH THE WEEKEND...POSSIBLY
WELL OVER A FOOT...HOWEVER SNOW AMOUNTS BELOW 5000 FEET ARE MUCH
MORE UNCERTAIN DUE TO THE FLUCTUATING SNOW LEVELS. THE MOST LIKELY
TIME PERIODS FOR ELEVATIONS BELOW 5000 FEET TO SEE ACCUMULATING
SNOW WILL BE WITH THE SHOWER ACTIVITY TONIGHT/SUNDAY
MORNING...FOLLOWED BY MELTING RAINS...AND THEN AGAIN ON SUNDAY
NIGHT/MONDAY MORNING WHEN SNOW LEVELS WILL BE LOWEST. IT WOULD NOT BE
OUT OF THE QUESTION TO SEE A FEW FLAKES DOWN TO AROUND 3500 FEET
TONIGHT AS WELL...BUT THIS WILL LIKELY MELT QUICKLY AS
TEMPERATURES WARM. LONG STORY SHORT...GIVEN THAT THERE REMAINS
CONSIDERABLE UNCERTAINTY WITH THE SNOW AMOUNTS AT THE ELEVATIONS
THAT WOULD CAUSE TRAVEL IMPACTS...WILL HOLD OFF ON ANY WINTER
WEATHER ADVISORIES FOR THE TIME BEING. HOWEVER...THE FEW RESIDENTS
AT ELEVATIONS ABOVE 5000 FEET SHOULD BE PREPARED FOR SIGNIFICANT
SNOW ACCUMULATIONS OVER THE WEEKEND.

PRECIPITATION WILL DECREASE IN COVERAGE MONDAY INTO TUESDAY AS AN
UPPER LEVEL RIDGE BUILDS OVER THE WEST COAST. SNOW LEVELS WILL RISE
BACK OVER 5000 FEET AND A WARMING TREND WILL BEGIN MID WEEK.

.LONG TERM..WEDNESDAY THRU FRIDAY...LITTLE WAS CHANGED IN THE
EXTENDED FORECAST AS MODELS REMAIN ON TRACK WITH UPPER LEVEL
RIDGING MOVING OVER THE WESTERN UNITED STATES. THIS MEANS MOSTLY
DRY WEATHER AND NEAR TO SLIGHTLY ABOVE NORMAL DAY TIME
TEMPERATURES EXPECTED FOR THE MIDDLE OF NEXT WEEK. THE 5-WAVE
MODEL SUGGESTS THE DEVELOPMENT OF SPLIT FLOW WITH A SHORTWAVE
MOVING SOUTH OF THE RIDGE. THIS COULD BRING ENHANCED EASTERLY FLOW
THURSDAY AND FRIDAY WITH WARMER TEMPERATURES ALONG COASTAL AREAS.
THE NEXT OPPORTUNITY FOR RAIN WON'T BE TILL LATE NEXT WEEK BUT
THERE IS STILL DISPARITY BETWEEN THE LONG RANGE MODELS AT THIS
TIME. STAY TUNED. KML

&&

.AVIATION...A STRONG COLD FRONT WILL BRING HEAVY RAIN TO THE
REGION THIS MORNING AND POSSIBLY A FEW RUMBLES OF THUNDER ALONG
THE DEL NORTE AND HUMBOLDT COASTS. LOWER CEILINGS AND VISIBILITIES
INTO IFR WILL BE POSSIBLE IN THE RAIN THIS MORNING FOLLOWED BY
IMPROVING CONDITIONS INTO VFR THIS AFTERNOON. ANOTHER ROUND OF
HEAVY RAIN IS EXPECTED ON SUNDAY.

SOUTHERLY WIND GUSTS WILL BE STRONG EARLY THIS MORNING IN
HUMBOLDT AND DEL NORTE COUNTIES...DECREASING BEHIND THE FRONTAL
PASSAGE. ANOTHER ROUND OF VERY GUSTY CONDITIONS MAY OCCUR AHEAD
OF THE NEXT FRONT SUNDAY MORNING.

&&

.MARINE...THE WEATHER PATTERN REMAINS ACTIVE THROUGH THE WEEKEND AND
AND EARLY NEXT WEEK AS MULTIPLE APPROACHING SYSTEMS BRING PERIODS OF
GALES TO THE COASTAL WATERS. GALE WARNINGS WERE ISSUED FOR ANOTHER
QUICK HITTING FRONT THAT WILL TIGHTEN THE PRESSURE GRADIENT ACROSS
THE WATERS FOR A FEW HOURS THIS MORNING. EXPECT GUSTS UP TO 40 KT
MOSTLY FARTHER OFFSHORE, HOWEVER, AREAS NEAR SHORE AROUND POINT
SAINT GEORGE AND CAPE MENDOCINO CAN SEE GUSTS THIS HIGH EARLY THIS
MORNING. ADDITIONALLY, SOME THUNDERSTORMS WILL BE POSSIBLE ON THE
LEADING EDGE OF THE FRONT NORTH OF CAPE MENDOCINO. WINDS WILL EASE
SUBTLY AND BRIEFLY BEHIND THE FRONT BY THIS AFTERNOON. A GALE
WATCH REMAINS IN EFFECT TONIGHT THROUGH SUNDAY MORNING AS THE NEXT
FRONT FLEXES THE GRADIENT. THE STRONGEST WINDS SHOULD BE EARLY
SUNDAY MORNING. BY EARLY NEXT WEEK, BUILDING HIGH PRESSURE WILL
NOSE OVER THE REGION PUSHING ADDITIONAL SYSTEMS TO OUR NORTH AND
GIVE THE COASTAL WATERS A BREAK FROM FRONTS. MEANWHILE, A WESTERLY
SWELL WILL BUILD TODAY AND PEAK ON SUNDAY BRINGING NEARLY 20 FT
SEAS TO THE COASTAL WATERS. ENP SUGGESTS THAT THIS SWELL WILL
BRING LARGE ENOUGH SURF TO REACH ADVISORY CRITERIA. I HAVE A
SNEAKING SUSPICION THAT ENP AND NWPS MAY BE OVERDOING THE SWELL BY
COMBINING THE SHORT PERIOD WAVES WITH THE LONGER PERIOD ONES. THE
TIME PERIOD ALSO COINCIDES WITH A PASSING FRONT THAT SHOULD HIKE
UP SHORTER PERIOD WAVES (WHICH ARE CURRENTLY ABSENT FROM BOTH THE
NWPS AND ENP MODEL OUTPUT). BUT EITHER WAY YOU LOOK AT IT THE SEA
STATE IS STILL EXPECTED TO GET QUITE LARGE ON SUNDAY (AROUND 20
FT). STAY TUNED. KML

&&

.HYDROLOGY...A PERIOD OF HEAVY RAIN THIS MORNING COULD RESULT IN
LOCAL FLOODING OF SMALL STREAMS AND LOW LYING AREAS. LIGHT RAIN
WILL CONTINUE THROUGH SATURDAY EVENING. THE NEXT PERIOD OF HEAVY
RAIN IS EXPECTED LATE SATURDAY NIGHT INTO SUNDAY. DUE TO THE
CONTINUED RAIN THIS MAY BRING SOME RIVERS TO MONITOR OR LOW END
FLOOD STAGE LATE SUNDAY EVENING. CURRENT RAINFALL FORECASTS
SUGGEST THE NAVARRO RIVER WILL REACH FLOOD STAGE SUNDAY EVENING.
THIS COULD IMPACT HWY 128. CURRENT FORECASTS BRING THE EEL, MAD
AND VAN DUZEN TO MONITOR STAGE SUNDAY EVENING INTO MONDAY
MORNING...BUT CONFIDENCE IS LOW ON THE EXACT HEIGHTS SO THESE WILL
NEED TO BE MONITORED AS IT GETS CLOSER. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CAZ001>004-076.

     WIND ADVISORY UNTIL 10 AM PST THIS MORNING FOR CAZ003.

NORTHWEST CALIFORNIA COASTAL WATERS...
     GALE WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR PZZ470.

     GALE WARNING UNTIL 9 AM PST THIS MORNING FOR PZZ450-470-475.

     SMALL CRAFT ADVISORY UNTIL 3 AM PDT TUESDAY FOR PZZ455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA

FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNG
Hazardous weather outlook, Mar 11, 3:02 PM PST, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
302 PM PST FRI MAR 11 2016

CAZ002-076-122315-
MENDOCINO COAST-MENDOCINO INTERIOR-
302 PM PST FRI MAR 11 2016

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLOOD WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SUNDAY NIGHT. A PERIOD OF HEAVY RAIN IS EXPECTED LATE TONIGHT
INTO SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY NIGHT. MULTIPLE STORM
SYSTEMS THIS WEEKEND WILL BRING CONTINUED WET CONDITIONS. RAIN
FALLING ON ALREADY SATURATED GROUND WILL ALLOW SMALL STREAMS AND
CREEKS TO RISE. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE
THROUGH THE WEEKEND.

HIGH SURF WILL BE POSSIBLE ON SUNDAY ALONG THE MENDOCINO COAST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-122315-
NORTH COAST INTERIOR-
302 PM PST FRI MAR 11 2016

...WIND ADVISORY IN EFFECT FROM 2 AM TO 10 AM PST SATURDAY...
...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WIND ADVISORY IS CURRENTLY IN EFFECT FROM LATE TONIGHT THROUGH
EARLY SATURDAY MORNING.

A FLOOD WATCH IS CURRENTLY IN EFFECT LATE TONIGHT THROUGH SUNDAY
NIGHT. A PERIOD OF HEAVY RAIN IS EXPECTED LATE TONIGHT INTO
SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WIND ADVISORY IS CURRENTLY IN EFFECT. A FLOOD WATCH IS
CURRENTLY IN EFFECT.

A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY NIGHT. MULTIPLE STORM
SYSTEMS THIS WEEKEND WILL BRING CONTINUED WET CONDITIONS. RAIN
FALLING ON ALREADY SATURATED GROUND WILL ALLOW SMALL STREAMS AND
CREEKS TO RISE. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE
THROUGH THE WEEKEND.

STRONG SOUTH WIND GUSTS ON EXPOSED RIDGES WILL BE POSSIBLE
SUNDAY MORNING MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-122315-
REDWOOD COAST-
302 PM PST FRI MAR 11 2016

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLOOD WATCH IS CURRENTLY IN EFFECT FOR LATE TONIGHT THROUGH
SUNDAY NIGHT. A PERIOD OF HEAVY RAIN IS EXPECTED LATE TONIGHT
INTO SATURDAY MORNING.

GUSTY WINDS TO 40 MPH ARE EXPECTED LATE TONIGHT ALONG THE COAST.

PERSISTENT SOUTHERLY HAVE ELEVATED WATER LEVELS IN THE BAY 1 TO
1.3 FT ABOVE ASTRONOMICAL TIDES. THIS MAY BRING TIDES TO AROUND
8.6 FEET AT HIGH TIDE OVERNIGHT WHICH MAY CAUSE MINOR FLOODING
AROUND HUMBOLDT BAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FLOOD WATCH IS IN EFFECT THROUGH LATE SUNDAY NIGHT. MULTIPLE
STORM SYSTEMS THIS WEEKEND WILL BRING CONTINUED WET CONDITIONS.
RAIN FALLING ON ALREADY SATURATED GROUND WILL ALLOW SMALL STREAMS
AND CREEKS TO RISE. URBAN AND SMALL STREAM FLOODING WILL BE
POSSIBLE THROUGH THE WEEKEND.

GUSTY SOUTH WINDS WILL BE POSSIBLE ALONG THE IMMEDIATE COAST
SATURDAY MORNING.

HIGH SURF WILL BE POSSIBLE ON SUNDAY ALONG THE REDWOOD COAST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-122315-
UPPER TRINITY RIVER-
302 PM PST FRI MAR 11 2016

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLOOD WATCH IS CURRENTLY IN EFFECT. A PERIOD OF HEAVY RAIN IS
EXPECTED LATE TONIGHT INTO SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT THROUGH SUNDAY NIGHT. A WET
WEATHER PATTERN WILL CONTINUE THROUGH EARLY NEXT WEEK. PERIODS OF
HEAVY RAIN WITH BRING THE POTENTIAL FOR SMALL STREAM FLOODING.
SNOW LEVELS WILL REMAIN GENERALLY AT 4000 FEET OR HIGHER THROUGH
THE WEEKEND...BUT MAY FALL TO AROUND 3000 FEET BY EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 12, 3:55 AM PST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
355 AM PST SAT MAR 12 2016

CAZ001-003-121300-
REDWOOD COAST CA-NORTH COAST INTERIOR CA-
355 AM PST SAT MAR 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR DEL NORTE COUNTY UNTIL 500 AM
PST...

AT 352 AM PST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF POINT
SAINT GEORGE TO 39 MILES WEST OF TRINIDAD...AND MOVING NORTHEAST AT
35 MPH.

WIND GUSTS UP TO 50 MPH...LIGHTNING AND HEAVY RAINFALL WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CRESCENT CITY...KLAMATH...JEDEDIAH SMITH STATE PARK...JACK MC NAMERA
FIELD AIRPORT...GASQUET...SMITH RIVER...BERTSCH-OCEANVIEW...FT DICK
AND KLAMATH GLEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4200 12371 4148 12388 4148 12407 4155 12408
      4154 12405 4157 12410 4160 12410 4167 12414
      4172 12415 4174 12417 4174 12420 4178 12426
      4184 12422 4193 12420 4193 12419 4195 12421
      4200 12421
TIME...MOT...LOC 1152Z 247DEG 28KT 4193 12446 4114 12489

RPA
Special weather statement, Mar 12, 4:51 AM PST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
451 AM PST SAT MAR 12 2016

CAZ001-003-121400-
REDWOOD COAST CA-NORTH COAST INTERIOR CA-
451 AM PST SAT MAR 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUMBOLDT AND
SOUTHWESTERN DEL NORTE COUNTIES UNTIL 600 AM PST...

AT 450 AM PST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
KLAMATH TO 35 MILES WEST OF PETROLIA...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH...VERY HEAVY RAINFALL AND OCCASIONAL
LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EUREKA...ARCATA...ORICK...KLAMATH...FORTUNA...TRINIDAD...
MCKINLEYVILLE...SCOTIA...FERNDALE...BLUE LAKE...KNEELAND...
LOLETA...FRESHWATER...FERNBRIDGE...HUMBOLDT HILL...KLAMATH GLEN AND
ROHNERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4052 12438 4076 12423 4070 12426 4069 12423
      4071 12421 4073 12423 4081 12417 4081 12419
      4076 12422 4077 12423 4099 12412 4113 12416
      4138 12407 4154 12408 4153 12405 4155 12409
      4163 12412 4170 12371 4044 12402 4040 12438
TIME...MOT...LOC 1250Z 256DEG 36KT 4157 12414 4042 12495

RPA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 10:57 PM PSTGale WarningEKA10 hr
Mar 12, 3:55 AM PSTSpecial Weather StatementEKADel Norte65 min
Mar 12, 4:29 AM PSTSpecial Marine WarningEKA61 min
Mar 12, 4:51 AM PSTSpecial Weather StatementEKAHumboldt69 min
Mar 12, 5:49 AM PSTSpecial Weather StatementEKAHumboldt56 min
Mar 12, 8:32 AM PSTSpecial Weather StatementEKAMendocino13 min
Mar 12, 9:11 AM PSTGale WarningEKA29 hr
Mar 12, 1:56 PM PSTFlood WatchEKA36 hr
Mar 12, 2:21 PM PSTHigh Surf AdvisoryEKA34 hr
Mar 12, 3:08 PM PSTWind AdvisoryEKA25 hr
Mar 12, 3:21 PM PSTWinter Weather AdvisoryEKA15 hr

Nearby

Special Marine Warnings in California, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.